IJPAM: Volume 93, No. 6 (2014)

POISSON APPROXIMATION FOR RANDOM SUMS OF
INDEPENDENT NEGATIVE BINOMIAL
RANDOM VARIABLES

K. Teerapabolarn
Department of Mathematics
Faculty of Science
Burapha University
Chonburi, 20131, THAILAND


Abstract. In this paper, we focus on determining a bound for the total variation distance between the distribution of random sums of independent negative binomial random variables and an appropriate Poisson distribution. Two examples have been given to illustrate the result obtained.

Received: December 25, 2013

AMS Subject Classification: 62E17, 60F05, 60G05

Key Words and Phrases: negative binomial random variable, Poisson approximation, random sums, Stein's method

Download paper from here.




DOI: 10.12732/ijpam.v93i6.3 How to cite this paper?

Source:
International Journal of Pure and Applied Mathematics
ISSN printed version: 1311-8080
ISSN on-line version: 1314-3395
Year: 2014
Volume: 93
Issue: 6
Pages: 783 - 787

CC BY This work is licensed under the Creative Commons Attribution International License (CC BY).